Jump to content

Recommended Posts

I haven't seen anything more posted on Durvalumab. Wondering if I'm not looking in right place on site, or are those on this immunotherapy doing well with it and no side effects? Would love to hear from you. I had 3 infusions and my oncologist put me on hold until my rash clears up.  Seems next start date for me is end of Nov with hopes rash doesn't return.

 

Share this post


Link to post
Share on other sites

Haahaa I'm here Bridget! 

I just don't have anything interesting to report. 😝 I go in today for my 3rd infusion. Nothing as far as side effects yet really except I have gotten some nasty muscle spasms in my back. Might not even be related. Could just be a side effect of getting old! LOL 

I think Bob gets his scan results this week so maybe he'll check in after and let us know how it goes!

Share this post


Link to post
Share on other sites

Thanks for the update, Kleo! In this case, it sounds like no news is good news! I hope you get some relief from the muscle spasms soon though.

Robert, we're thinking of you this week and hoping you can report good scans!

With gratitude,

Lauren
--
Digital Community Manager
LUNGevity Foundation

Share this post


Link to post
Share on other sites

Hi All

Just got back from Victoria and my temperature light came on one hour into the drive lucky there was gas station nearby as the temp gauge stayed steady topped the bottle up and hoped for the best and that solved the problem the rest of the way down and all the way home.

Seen the Doc and her resident assistant and the were very pleased with the Ct scan as it showed no progression and the tumour shows slight decrease since the last scan in July, She also said my lung were still bit inflamed but that is from the radiation and is normal. Both were very pleased with my condition and blood work i only now see the doctor once month during infusions instead of bi-weekly. She has scheduled another Ct scan in three months time and told me not to bother coming down to the clinic as she will call me at home with the results.

One thing the resident doctor mentioned i thought was intresting this drug works for a very long time after your finished the treatment.On infusion number six this week and no side effects at all but he said the can come at any time so onward to the six month mark which is piece cake compared to a full dose of chemo. lol

Bob

Share this post


Link to post
Share on other sites

So someone posted this link on another thread.

https://www.inspire.com/groups/american-lung-association-lung-cancer-survivors/discussion/duravalumab-imfinzi-patients-support-group/

I just browsed through it to see what side effects they were having.  At least now I'm not AS worried about my back spasms/pains...looks like it's happened to others too! 😝

Share this post


Link to post
Share on other sites

Ok I guess I have an update. Still the persistent muscle spasms/pain. Yesterday i got kinda worried and since cancer around here is CLOSED on the weekends...lol ..I went to ER. They checked everything. Ekg, bloodwork, chest xray. All came back clear. So no idea still if this is a side effect from durva but I'm starting to think so...only because I've never had spasms last this long! We're still trying to find something to control/stop the pain and spasms.

Anyone with info on managing muscle spasms or pain from treatments please chime in! I've got valium and loracet. Not even touching it. 

The xray did show that the tumor is half the size it was compared to my September ct right before starting durva. I've only had 3 doses! don't know if that's the durva or maybe lingering radiation...maybe both.....but I'll take it! 

😁

 

Share this post


Link to post
Share on other sites

Klein,

Look back over your blood tests and check the magnesium level (MG). You may find it low. Low MG can cause muscle cramps. 

Ask your doctor if you can start taking MG daily if your blood level is low. I take 750 mg/day and that wards off most cramps. 

Stay the course. 

Tom

 

Share this post


Link to post
Share on other sites

Thanks Tom! They tested magnesium at the ER...it's in normal range. I'll ask the doc if I can add a supplement. I've tried superhydrating with water and electrolytes as durva may cause dehydration. I've tried Flexeril, Valium, Loracet, Lidocaine rx patches, ice, heat....etc. It's almost as if I've got a locked or strained muscle that continues to contract or pull or whatever. I've now got sports wrap and am wrapping it around my torso where the muscle pain is...that allows me a little more mobility.

It's been 2 weeks now....I've never really had a muscle issue last this long without easing up some so it's kinda freaking me out. A little. LOL 

Share this post


Link to post
Share on other sites

wow, Kleo, that sounds awful! I had muscle spasms in my buttock as a reuslt of a very weird side effect of my gyn cancer surgery. It wasn't contiuous, though, but would come on very suddenly, usually when I was out walking. It was awful, sometimes I wondered how I would get home. At its worst, It made me feel like banging my head. The only thing that made it tolerable is that it didn't last long, maybe an hour or two. Two things that helped it resolve sooner were sitting with a tennis ball pressed in the center of the painful area, and lying down with alternating hot and cold packs.  Sounds like yours is continuous, though. I can't imaging that kind of pain going on for a long time! Can you sleep? 

Share this post


Link to post
Share on other sites

No Bridget I'm not sleeping very well. 😕 I did a little better last night because I wrapped the area, took the valium and tylenol and tried not to move too much. Only woke me up once so that's progress!

Had to go put air in my tire yesterday...brought tears to my eyes just doing that! I bet everyone at the gas station thought...boy that lady sure is upset about that low tire. LOL

Why does my car only have issues when I feel crappy!!?? Broke down during chemo too! Dang car is out to get me.🤨

Share this post


Link to post
Share on other sites

My mom has fibromyalgia and muscle spasms through the years she's managed with her pain by using all sorts of things.  She has a TENS unit that people can now buy in drugstores.  She also used heating pads and cold packs.  Lidocaine patches help but recently she found a roll on type of Lidocaine that really works for her.  It's the Aspercreme brand.  Also at her physical therapy they used 'cupping' on her.  They are suction cups to be placed on or around painful areas, this has been like a miracle help for her.     Joy

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×